Jump to content
Mental Support Community

Can't find help


Desperate
 Share

Recommended Posts

Desperate,

(Weekends are very slow here on the forum so if you don't get much response, it's because there are few people about.)

I'm sorry to hear you feel so awful. :) Did something specific happen that made you post this? I've been in that pit of despair when there is no light (or rather you can't see any) and it is a horrible place to be. Would you like to talk some more about this? Alternatively is there a way you could call a helpline, so you can talk with someone and not feel quite so alone? Have you talked to a doctor (sorry, don't know your background)?

Edited by Luna-
Link to comment
Share on other sites

Hello Desperate. It must be very hard for you, taking care of your mother, especially as you mentioned she is disabled. I'm sure you feel exhausted and overwhelmed a lot of the time.

Being depressed means you think nothing will help you, it makes you feel that everything, everything is a waste of time but it isn't. I wanted to tell you that taking meds is not a waste of time, in fact they can help a lot. I know they have helped me. Am I 100% better? no, but I no longer feel that I am in a black fog all the time, and I am grateful for that.

Why do you feel you can't you talk to your doc?

You are in my thoughts. Take care.

Link to comment
Share on other sites

Hi Luna,

Nothing special just I car for my elderly mother who is also disabled and although my doctor has prescribed antidepressants I am afraid of the side effects and I cannot see much point in taking them. Everything just seems so pointless and such a struggle and I cannot talk to my doctor.

Hi there,

Your doctor did give you medication to help you . Why not try them ? Their is always a risk to try something new, however, isn't it better then to feel the way you are ? It is not helping yourself at all by not following the DR's perscribed medication.

I hope you reconsider , and try taking the antidepressant. Also , counseling could hep you too.

Link to comment
Share on other sites

Please try the tablets, they take some days to help but hopefully they will.

No one can ever say for sure but for the most part side effects dont generally occur I think. I am myself very lost / feeeling hopeless but the tablets have just started to do a little bit for me and sometimes just that little bit is a lot. Is there a possibility of talking to a different doctor also?

Link to comment
Share on other sites

Guest SomethingOrOther

Hi Desperate,

are you the only one who can care for your mother? If this is getting difficult for you, is it possible to get some help or something like a holiday from this? I know from a friend of mine that it can be very emotionally tiring to care for the parents over a long time.

Link to comment
Share on other sites

Hi Desperate,

You are doing a good thing caring for your elderly mother but as always bad things happen to good people..

I understand about being scared of side effects, i am also scared by them. One thing to remember is that you must try them, when you take them just convince yourself you won't get side effects (harder than it sounds i know), that will make you feel better on them. Also, speak with your doctor, he might be able to give you something else that can prevent the side effects..

Are there any side effects in particular that you are worried about?

Take Care :D

Link to comment
Share on other sites

Hi, Yes I am scared of not being able to drive, dry mouth, nausea and not being able to sleep as I have very little sleep at the moment having to get up two or three times in the night to go to the loo, as I have problems there and a lot of painfrom arthritis so i am on painkillers as well. I don't have any one to turn to and I get so depressed in the evening it is difficult to keep going.

Link to comment
Share on other sites

I know things look and feel really bad right now. But, you got to find it within you to reach out and try . Because , no one is going to do that for you. You got to help yourself . Especially , that your a caregiver and responsible for someone elese's health. Your health needs to come first.

Link to comment
Share on other sites

Hi, Yes I am scared of not being able to drive, dry mouth, nausea and not being able to sleep as I have very little sleep at the moment having to get up two or three times in the night to go to the loo, as I have problems there and a lot of painfrom arthritis so i am on painkillers as well. I don't have any one to turn to and I get so depressed in the evening it is difficult to keep going.

I see, may i ask which medication you have been prescribed?

You can help a dry mouth by chewing sugar free gum or by taking a sip of water every so often.. Nausea can be helped with ginger or some over the counter medications (see your doctor for more info).. Also not sleeping too well is a difficult problem, i can only suggest you again see your doctor (i had sleeping problems and the doctor gave me some medication that worked wonders, it didn't have any side effects also)..

I can't suggest anything for driving, that depends on the medication (because it makes you drowsy)..

Best thing to do is to at least give the medication a try and the chances are you won't experience any serious side effects (like the ones you described).

Whatever you choose to do, i hope you get a good outcome :D

Take Care..

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...